Thunderstorm Wind, Campbell
- When
- July 8, 4:30 PM MST
- Where
- Campbell County, Gillette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.283, -105.483
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 8, 12:05 PM MST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 105 PM MDT TUE JUL 8 2003 ...MDT RISK FOR SVR TSTMS THIS AFTN/EVE... SYNOPTIC SCALE LIFT WL INC THIS AFT/EVE ACRS FA AS STG S/W MVS OUT OF WY AND ACRS WRN SD. SE FLOW PUMPING PLENTY OF MSTR INTO FA WITH TDS RISING INTO UPPER 50S TO UPPER 60S ACRS FA. WITH TEMPS PUSHING INTO 80S...ATMS WL BECOME MODERATELY UNSTABLE WITH LIS IN -6 TO -8 RANGE. SFC LOW NEAR BIG HORNS FCST TO INTENSIFY AND MV ACRS SRN BLK HILLS AND INTO S-CENT SD. CAPES FCST IN 2000-3000 J/KG ALONG WITH A DEEP LAYER OF SHEAR. THUS...EXPECT WIDESPREAD TSTMS THIS AFT...DVLPG FIRST IN NE WY AND BLK HILLS AND MVG ONTO PLAINS LATER THIS AFT. SVR WX IS LIKELY WITH THE BEST THREAT OF TORNADOES N OF SFC LOW IN VCNTY OF LINE FM NEAR BELLE FOURCHE SE THRU RAPID CITY AND PHILIP. COOLER/DRIER AIR WL PUSH IN BEHIND UPPER WAVE WITH TSTMS ENDING BY MIDNIGHT OVR ALL BUT FAR ERN COUNTIES. WED-FRI LK DRY. TEMPS SHLD BE IN 70S/80S ON WED/THUR AND WARM INTO 80S ON FRI. IN THE EXTENDED...UPPER RIDGE WL DOMINATE WX FM SAT-TUES. THOUGH ISOLD TSTMS CANT BE RULED OUT EACH DAY...BEST BET LKS ON SUN NITE AND MON AS S/W MVS ACRS FA AHEAD OF CDFNT. WL CONT CURRENT FCST OF DRY WITH EXCEPTION OF SUN NITE/MON. TEMPS LK SEASONABLE THROUGH PERIOD WITH EXCEPTION OF MON...WHEN STRONG THERMAL RIDGE WILL PASS THROUGH FA AHEAD OF CDFNT AND COULD SEE TEMPS NEAR 100...DEPENDING ON CLDS AND PCPN. .UNR...NONE
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MOST OF WESTERN AND CENTRAL SOUTH DAKOTA...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. TORNADOES ARE ALSO POSSIBLE...MAINLY OVER THE PLAINS OF SOUTH DAKOTA. A VIGOROUS UPPER LEVEL DISTURBANCE WILL TRACK INTO THE NORTHERN PLAINS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTHEASTERN WYOMING AND THE BLACK HILLS...THEN MOVE EASTWARD ACROSS THE SOUTH DAKOTA PLAINS THROUGH THE EVENING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE... MAINLY OVER THE PLAINS OF WESTERN AND CENTRAL SOUTH DAKOTA. THE THREAT FOR SEVERE WEATHER WILL DIMINISH LATER THIS EVENING AS STORMS TRACK INTO EASTERN SOUTH DAKOTA. THESE STORMS MAY PRODUCE VERY DANGEROUS WEATHER CONDITIONS. TAKE TIME TO REVIEW YOUR SEVERE WEATHER PLANS. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATED FORECASTS...THEN TAKE SHELTER IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS NOT EXPECTED UNTIL LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
410 PM MDT TUE JUL 08 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM 25 NNE WESTON WY 1.75 INCH HAIL
07/08/03 CAMPBELL REPORTED BY STORM
SPOTTER. ALSO REPORTED
QUARTER SIZE HAIL FROM
352 PM MDT THROUGH 407
PM MDT.The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372884, 5372885.